Drought, Central St. Louis
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Central St. Louis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
Drought conditions that began last summer continued over much of northeastern Minnesota. Extreme(D3) drought conditions persisted from points just north of the Iron Range, to the Canadian border, including much of the interior Arrowhead of Minnesota.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Drought conditions that began last summer continued over much of northeastern Minnesota. Extreme(D3) drought conditions persisted from points just north of the Iron Range, to the Canadian border, including much of the interior Arrowhead of Minnesota. Severe(D2) drought existed in an area from Lake Winnibigoshish, to just north of Duluth, to much of the north shore of Lake Superior.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Mar 31, 7:37 PM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
837 PM CDT SAT MAR 31 2007
.UPDATE...
WE INCREASED ONSHORE WINDS...ESPECIALLY IN THE DULUTH AREA. OTHER
MINOR CHANGES WERE MADE TO PRECIPITATION TYPE AND TEMPERATURES.
&&
.DISCUSSION...
THE LOW OVER NORTHWESTERN IOWA IS DEEPENING FURTHER THAN ANCPD AND
PRIND THE LOW WILL BE AT ITS DEEPEST WHEN IT IS CENTERED OVER
DULUTH SUNDAY AFTERNOON. PRESSURE FALLS ARE AGGRAVATING DENSITY
GRADIENTS ALONG THE SHORE AREAS...CAUSING ONSHORE WINDS TO BE A
BIT BLUSTERY. THERE ARE NO MORE PROBLEMS OF WIND INSTRUMENTS NEAR
LAKE SUPERIOR FREEZING UP TONIGHT. THUNDER BUILDING NORTHWARD
TOWARD THE INLAND NORTHWEST WISCONSIN COUNTIES HAS DSIPD...WITH
THE CONVECTIVE FOCUS APPROACHING THE LAKE MICHIGAN
SHORE...ESPECIALLY TOWARD CHICAGO. SO...WE DO NOT HAVE ANY MENTION
OF THUNDER. WITH MODERATE AND HEAVY RAIN SPREADING NORTHWARD AHEAD
OF THE DRY WEDGE...A CLAP OF THUNDER IS POSSIBLE BUT WILL NOT BE A
SIGNIFICANT FEATURE OF THE SITUATION TONIGHT. WE HAVE RSTRD
MENTION OF FREEZING RAIN TO AN OCCASIONAL CHANGEOVER NEAR HILLTOPS
IN THE EASTERN ARROWHEAD WITH THE MOST LIKELY AREAS BEING THE
GRAND MARIAS AIRPORT AND THE GUNFLINT REGION. DWPNTS IN WESTERN
ONTARIO HAVE COME UP SO WE ANCPT TEMPERATURES TO REMAIN AT OR
ABOVE FREEZING EVERYWHERE ACROSS THE AREA.
&&
.PREV DISCUSSION... /ISSUED 334 PM CDT SAT MAR 31 2007/
DISCUSSION....DISCUSSION...SOGGY PATTERN WILL CONTINUE THROUGH REMAINDER
OF WEEKEND AS ANOMALOUSLY DEEP MID LVL LOW PUSHES INTO REGION
FROM CENTRAL PLAINS. SFC TEMPS HAVE REBOUNDED ENOUGH ACROSS CWA
AND AIR COLUMN HAS SATURATED ENOUGH THAT FREEZING RAIN POTENTIAL
HAS GREATLY DIMINISHED. ONLY ARROWHEAD...AWAY FROM LAKE...IS PRONE
TO SOME ADDITIONAL FZRA AND THAT MAY BE MIXED WITH RAIN TONIGHT.
DRY SLOT WILL WRAP NWRD LATER TONIGHT...DECREASING POPS...ACROSS
SRN CWA.
SUNDAY...AS MID LVL CENTER MIGRATES EAST THERMAL PROFILES
COOL...ESPECIALLY OVER NWRN CWA. HAVE MAINTAINED RAIN TO SNOW FCST
ALBEIT A BIT SLOWER THAN PREVIOUS FCST IN LINE WITH SREF MEMBERS.
LATEST OPS GFS IS DEEPER THAN ALL GEFS MEMBERS WITH STRENGTH OF
MID LVL FEATURE SO IT MAY BE COOLING COLUMN A BIT AGGRESSIVELY. IN
ADDITION ITS COLDER BIAS HAS BEEN NOTED. ISENTROPIC DOWNGLIDE IS
SUGGESTED BY 290K SFC BY MIDDAY ACROSS WRN 2/3 OF CWA SO SUSPECT QPF
WILL DECREASE SIGNIFICANTLY BEYOND THAT TIME.
SUNDAY NIGHT/MONDAY...DEEP CYCLONIC NATURE OF CIRCULATION ACROSS
CWA WILL KEEP RAIN CHANGING TO LIGHT SNOW SCENARIO INTACT. DEEP
LAYER LIFT IS MINIMAL SO FORCING NOT EXPECTED TO GENERATE SIGNIFICANT
QPF. PRECIP ENDS BY MIDDAY MONDAY WITH BRIEF BREAK BEFORE NEXT SYSTEM
ARRIVES.
TUES/WED...MDL SUGGESTIONS OF A POTENT SYSTEM PUSHING ACROSS AREA.
WITH MID LVL CENTER INTENSIFYING PER ECMWF/GFS MAY SEE SIGNIFICANT
SNOW PUSH ACROSS CWA. HPC WWD SUGGESTS ADVISORY/WARNING CRITERIA
MAY BE MET OVER PARTS OF NRN CWA. PLACEMENT OF MAJOR AXIS TOO TOUGH
TO CALL AS INITIAL FRONTOGENETIC FORCING AND MORE FAVORABLE
THERMAL PROFILES START IN WEST/CENTRAL CWA EARLY TUESDAY. HOWEVER
WITH PROGRESSIVE AND DEEPENING NATURE OF MID LVL SYSTEM...BETTER
FORCING/DENDRITE PRODUCTION MAY SHIFT SE DURING DAY. NAM/GFS
DIFFER GREATLY ON THERMAL PROFILES WITH TYPICALLY COLDER GFS PUSHING
SNOW FARTHER SOUTH AND EAST.
&&
POINT TEMPS/POPS...
DLH 34 38 32 44 / 100 60 40 10
INL 33 37 26 44 / 100 70 40 10
BRD 36 42 30 48 / 90 60 30 10
HYR 39 47 32 48 / 90 60 40 10
ASX 38 42 33 43 / 90 60 50 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM CDT SUNDAY FOR LSZ121-LSZ140-
LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-LSZ148.
EOMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1155 AM CDT SAT MAR 31 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-011700- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1155 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ALTHOUGH SOME FREEZING RAIN IS STILL POSSIBLE IN ISOLATED LOCATIONS NEAR THE TWIN PORTS...MOST AREAS WILL EXPERIENCE RAIN TODAY. THERE IS A SLIGHT CHANCE FOR PATCHY FREEZING RAIN AGAIN OVERNIGHT ALONG THE NORTH SHORE...MAINLY NORTH OF DULUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED RIVER LEVELS...AND SOME FLOODING...ARE POSSIBLE THIS WEEKEND DUE TO THE EXPECTED RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. CANNON
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28775, 28777, 28778, 28779, 28780, 28781, 28782, 28783.